Cobordisms to weakly splittable links

Friedl, S. and Powell, M. (2014) Cobordisms to weakly splittable links. Proceedings of the American Mathematical Society, 142(2), pp. 703-712. (doi: 10.1090/S0002-9939-2013-11792-2)

Full text not currently available from Enlighten.


We show that if a link L with a non-zero Alexander polynomial admits a locally flat cobordism to a 'weakly m-split link', then the cobordism must have genus at least ⌊m/-2⌋. This generalises a recent result of J. Pardon.

Item Type:Articles
Glasgow Author(s) Enlighten ID:Powell, Professor Mark
Authors: Friedl, S., and Powell, M.
College/School:College of Science and Engineering > School of Mathematics and Statistics > Mathematics
Journal Name:Proceedings of the American Mathematical Society
Publisher:American Mathematical Society
ISSN (Online):1088-6826
Published Online:04 November 2013
Related URLs:

University Staff: Request a correction | Enlighten Editors: Update this record